MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12835
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a percutaneous transluminal angioplasty of the superficial femoral artery via contralateral antegrade access in the right femoral artery, the hub of a flexor shuttle tibial guiding sheath separated upon insertion and advancement of the device.The device had been stored stacked in the box, and the package was not damaged.The anatomy was reportedly calcified, with "strong calcification" in the terminal aorta.A ¿little¿ resistance was noted during insertion and/or removal of the device over another manufacturer's 0.035 inch, 260 centimeter wire, but "nothing that interfered." the device came apart/separated at the junction of the sheath and hub.Reportedly, during advancement to the "distal side", it "broke" with the dilator.The dilator was not damaged.Sharp edges were not noted.The complaint device was replaced with another manufacturer's 7 french sheath, and the procedure was completed.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a percutaneous transluminal angioplasty of the superficial femoral artery via contralateral antegrade access in the right femoral artery, the hub of a flexor shuttle tibial guiding sheath separated upon insertion and advancement of the device.The device had been stored stacked in the box, and the package was not damaged.The anatomy was reportedly calcified, with ¿strong calcification¿ in the terminal aorta.A ¿little¿ resistance was noted during insertion and/or removal of the device over another manufacturer¿s 0.035-inch, 260-centimeter wire, but ¿nothing that interfered.¿ the device came apart/separated at the junction of the sheath and hub.Reportedly, during advancement to the ¿distal side¿, it ¿broke¿ with the dilator.The dilator was not damaged.Sharp edges were not noted.The complaint device was replaced with another manufacturer¿s 7-french sheath, and the procedure was completed.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the shaft of the sheath.The sheath was buckled, and the tip was slightly out-of-round.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿if flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified anatomy likely contributed to this event.Although it is also possible that user technique related to application of force to the hub may have contributed to the event, this cannot be definitively determined.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20674368
Report Number1820334-2024-01476
Device Sequence Number8304438
Product Code DYB
UDI-Device Identifier00827002128354
UDI-Public(01)00827002128354(17)260627(10)15507605
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2026
Device Model NumberG12835
Device Catalogue NumberKSAW-7.0-38-90-RB-SHTL-HC
Device Lot Number15507605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO/RADIFOCUS 0.035 INCH 260 CM WIRE GUIDE
Patient SexUnknown